I'm returning back to Effexor after trintellix. Safe to start?

Posted by irolynn @irolynn, Oct 5, 2021

Been on trintellix for about 2 months while titrating off effexor xr 150mg. Total time on just trint is a bit over 1 month on 10mgs. Started out great then got itching and horrible morning anxiety. Cannot take it anymore. I took a 5mg pill yesterday with 1/2 of 37.5 effexor hr.
Im thinking today to just stop the trintellix and start the 37.5 effexor and then titrate back up to 150mg. I am forced to go to a state clinic, Ive been to many and this one is not good. Called all day and got no help except that I have to wait until my next prescriber appt which is a week away. I cannot wait. Safe to start the effexor ?

Interested in more discussions like this? Go to the Depression & Anxiety group.

Has anyone stopped trintellix and started Effexor? I was on 10mg trintellix and the side effects were bad so I stopped and took my some effexor today

REPLY

I have nothing good to say about Effexor

REPLY

Hi @irolynn
Welcome to Mayo Clinic Connect. You will see that I moved your comment from mental health about Trintellix to your conversation here and I linked this discussion to both groups for you. This way you still can see it in depression and anxiety and mental health, but you can keep up with everyone who responds with just the one conversation.

I would like to introduce you to @elwooodsdad, he started Trintellix and perhaps can share his experience with the medication.

That being said, you should really contact your physician or their nurse who prescribed you the medication. completely stopping one medication and starting a different one without the proper tapering can be very detrimental to your physical and psychological health. I would urge them to speak with you over the phone or make an emergency appointment. Tell them that your side effects from this medication are getting unbearable and it cannot wait a week.

Are they aware of the itching and terrible anxiety?

REPLY

Please find someone, preferably a psychiatrist, to assist in transitioning off Trintillix, or any other anti-depressive medication. My experience with Trintillix was not good, and tapering off with supervision, and changing to an old standard (Prozac) has served me well. You are your best, and generally your only advocate. If you need to push your prescriber, be insistent, or if a mental health facility is within range, go to them. Take care of you in this difficult time.

REPLY
@amandaa

Hi @irolynn
Welcome to Mayo Clinic Connect. You will see that I moved your comment from mental health about Trintellix to your conversation here and I linked this discussion to both groups for you. This way you still can see it in depression and anxiety and mental health, but you can keep up with everyone who responds with just the one conversation.

I would like to introduce you to @elwooodsdad, he started Trintellix and perhaps can share his experience with the medication.

That being said, you should really contact your physician or their nurse who prescribed you the medication. completely stopping one medication and starting a different one without the proper tapering can be very detrimental to your physical and psychological health. I would urge them to speak with you over the phone or make an emergency appointment. Tell them that your side effects from this medication are getting unbearable and it cannot wait a week.

Are they aware of the itching and terrible anxiety?

Jump to this post

Yes, they said I have to wait until my prescriber appt next week. I already feel better after one day. I was only on 10mg of Trint for about a month. I was originally on effexor 150. So I just stopped the Trint and took a 37.5 effexor xr I have leftover from my tappering off to get on the trintellix. I called nurses, pharmacy, nobody could help me. So I made my own decision. This Clinic I go to is not good and the hospital here has no mental health. I do have clonazepam to help. I did not know what else to do. Im not itching hardly at all.

REPLY

I just took day 2 of 37.5 effexor and no trintellix. I got a phone appt with my primary dr for today. Thank you

REPLY

Thank you for all the help.

REPLY

Go for it. I tried to transition from effexor to trintellix and it was awful. Ended up back on effexor after a spell on an MAOI to clear the SSRI.

REPLY
@debbic715

Go for it. I tried to transition from effexor to trintellix and it was awful. Ended up back on effexor after a spell on an MAOI to clear the SSRI.

Jump to this post

The trintellix did not work, and one month was such a short time, so I figured it was ok to just stop it, and restart the Effexor. I did not want to get serotonin syndrome is why I did not combine and I needed relief! I know some people dont like effexor and it is very hard to get off of, but it worked ok for me

REPLY

I do a lot of research on the internet. Just Google it, go to the Mayo Clinic, Drugs.com, etc.

REPLY
@irolynn

Yes, they said I have to wait until my prescriber appt next week. I already feel better after one day. I was only on 10mg of Trint for about a month. I was originally on effexor 150. So I just stopped the Trint and took a 37.5 effexor xr I have leftover from my tappering off to get on the trintellix. I called nurses, pharmacy, nobody could help me. So I made my own decision. This Clinic I go to is not good and the hospital here has no mental health. I do have clonazepam to help. I did not know what else to do. Im not itching hardly at all.

Jump to this post

I tried to wean off Effexor last summer and I just could not understand what had come over me – it was this awful feeling that never got better – I finally decided to go back to the Effexor and I very quickly returned to normal. I’m staying on it !!

REPLY
@irolynn

The trintellix did not work, and one month was such a short time, so I figured it was ok to just stop it, and restart the Effexor. I did not want to get serotonin syndrome is why I did not combine and I needed relief! I know some people dont like effexor and it is very hard to get off of, but it worked ok for me

Jump to this post

Effexor works beautifully for me. Take good care of you.

REPLY
Please sign in or register to post a reply.
  Request Appointment